Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 9, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 11, 2012, 2:21 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 2:21 PM EDT (18:21 UTC)
- In effect from
- Apr 12, 2012, 2:00 AM EDT
- Expired
- Apr 12, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS71 KCTP 111821 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 221 PM EDT WED APR 11 2012 PAZ036-045-046-049>053-056>059-063>066-121000- /O.CAN.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/ /O.NEW.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 221 PM EDT WED APR 11 2012 ...A FREEZE WATCH HAS BEEN POSTED FOR LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...THE FREEZE WATCH FOR LATE TONIGHT AND EARLY THURSDAY MORNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH THE MID MORNING HOURS FRIDAY. THE FREEZE WATCH FOR LATE TONIGHT INTO THURSDAY MORNING HAS BEEN CANCELLED. * TEMPERATURES...LOWS EARLY FRIDAY IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE THURSDAY NIGHT INTO EARLY FRIDAY. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS. && $$ PAZ017>019-024>028-033>035-121000- /O.UPG.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/ /O.NEW.KCTP.FZ.W.0009.120412T0600Z-120412T1200Z/ /O.NEW.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG 221 PM EDT WED APR 11 2012 ...A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... ...A FREEZE WATCH HAS BEEN POSTED FOR LATE THURSDAY NIGHT THROUGH THE MID MORNING HOURS FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY THURSDAY MORNING...AND AGAIN LATE THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION WILL BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. && $$ LAMBERT/STEINBUGL
2 follow-up statements
985 WWUS71 KCTP 120748 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 AM EDT THU APR 12 2012 PAZ017>019-024>028-033>035-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ /O.CON.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG 348 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...BOTH EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-045-046-049>053-056-058-063>065-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE... CARLISLE...GETTYSBURG...YORK 348 AM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-121600- /O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/ /O.NEW.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 348 AM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
991 WWUS71 KCTP 121220 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 AM EDT THU APR 12 2012 PAZ017>019-024>028-033>035-130300- /O.EXP.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/ /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG 820 AM EDT THU APR 12 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...THE FREEZE WARNING FOR EARLIER THIS MORNING HAS EXPIRED... * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-045-046-049>053-056-058-063>065-130300- /O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/ FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE... CARLISLE...GETTYSBURG...YORK 820 AM EDT THU APR 12 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ057-059-066-130300- /O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/ DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... LANCASTER 820 AM EDT THU APR 12 2012 ...A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 10:25 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 11, 10:25 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 AM EDT WED APR 11 2012 .SYNOPSIS... A DEEP UPPER LOW OVER THE NORTHEASTERN STATES WILL SLIDE TO THE EAST TONIGHT AND THURSDAY. SURFACE HIGH PRESSURE WILL THEN MOVE OVER THE REGION FOR FRIDAY INTO SATURDAY. COOL TEMPERATURES TODAY WILL REBOUND BACK TO NEAR NORMAL BY FRIDAY. EVEN WARMER TEMPERATURES AND A FEW CHANCES FOR RAIN CAN BE EXPECTED THIS WEEKEND AND DURING THE COMING WEEK AS THE HIGH PRESSURE AREA SLIDES OFF THE EAST COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE UPPER TROUGH WITH UNSEASONABLY COLD AIR ALOFT WILL BE PARKED OVER THE REGION TODAY AND TONIGHT...BEFORE SLIDING OFF THE EAST COAST BY LATE THURSDAY. MID-LEVEL /850-500 MB LAYER/ LAPSE RATES WILL STEEPEN OVER THE NEXT 6-8 HOURS AND LEAD TO FREQUENT SHOWERS OF RAIN AND SNOW. ELEVATIONS AOA 1500 FT MSL WILL LIKELY SEE MORE SNOW SHOWERS...THAN RAIN SHOWERS TODAY BASED ON FCST 925 MB WET BULBS OF NEAR -1C...AND AFTERNOON MAXS WITHIN A FEW DEG OF 40F. RIDGES OUTSIDE THE OFFICE WINDOW ATTM BECOMING OBSCURED BY THESE SNOW SHOWERS. COOP REPORTS AND REGIONAL WEBCAMS SHOWED A LIGHT ACCUM OF SNOW /UP TO AROUND ONE INCH/ ACROSS THE ALLEGHENY PLATEAU DURING THE OVERNIGHT/EARLY MORNING HOURS. MINOR ADDITIONAL ACCUMS WILL OCCUR ACROSS ELEVATIONS AOA 1800FT MSL IN NRN AND WESTERN PENN INTO EARLY THIS AFTERNOON WITH TEMPS NEAR TO SLIGHTLY ABOVE FREEZING. THE VALLEY FLOORS OF THE CENTRAL AND SOUTH...INCLUDING THE SUSQ VALLEY...WILL SEE SCTD RAIN SHOWERS DEVELOPING/DRIFTING SE THROUGH THIS AFTERNOON. THE WIDESPREAD CLOUD COVER AND NUMEROUS SHOWERS OF RAIN/SNOW WILL KEEP MAX TEMPS 10-12F BELOW NORMAL FOR THE DATE. THE MERCURY WILL STRUGGLE TO REACH THE LOWER 50S IN THE FAR SE. A WIND SHIFT WILL OCCUR AS THE STRONGEST LOBE OF VORTICITY RUNS DOWN TO AND AROUND THE BASE OF THE TROUGH OVERHEAD. VERTICAL MIXING SHOULD BRING GUSTS INTO THE LOWER 20 MPH RANGE...BUT THE WINDS ALOFT ARE NOT TREMENDOUS WITH THE UPPER TROUGH ALMOST OVERHEAD THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... TONIGHT SHOULD BE EVEN COLDER AS CLOUDS LIFT AND SKIES ATTEMPT TO CLEAR OUT FROM WEST TO EAST. HOWEVER...CYCLONIC FLOW AND NIL ADVECTION ALOFT WILL HAMPER THE CLEARING. LINGERING/SCT SHRA/SN ARE EXPECTED IN THE NRN TIER...AND BKN CLOUDS WILL PROBABLY HANG ON IN THE EAST - ESP NE - ALL NIGHT. THE TEMPS WILL AGAIN DEPEND ON HOW FAST THE WINDS STAY AND THE AMOUNT OF CLEARING AT ANY LOCATION. POSTED A FREEZE WATCH SINCE TEMPS LOOK LIKE THEY WILL AT LEAST APPROACH FREEZING OVER ALL THE PLACES IN THE GROWING SEASON. THURSDAY DOES NOT LOOK HALF BAD AS THE SKIES SHOULD BE CLEARING THROUGH THE MORNING AND TEMPS WARM SLIGHTLY ALOFT. THE UPPER TROUGH AXIS WILL BE WELL OFF THE EAST COAST BY MID-DAY AND HIGH PRESSURE FROM THE UPPER GREAT LAKES WILL SLIDE SOUTHWARD INTO THE OHIO VALLEY. THE INCREASE IN SUNSHINE WILL BALANCE THE NRLY WINDS AND GET TEMPS CLOSER TO NORMALS...BUT NOT QUITE THERE. A RECOVERY INTO THE 50S IS EXPECTED FOR MOST LOCATIONS. THE WRN/NRN MTS WILL PROBABLY STAY IN THE U40S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE N-CENTRAL PLAINS TO THE NORTHEAST CONUS WILL BE IN A TRANSITION PHASE SHIFTING TO THE EAST THUR-FRI...WITH HEIGHTS EXPECTED TO RISE DOWNSTREAM OF A WEST COAST MEAN TROUGH MOVG INLAND AND REACHING THE FRONT RANGE OF THE ROCKY MTNS BY EARLY NEXT WEEK. SFC HIGH PRESSURE WILL GRADUALLY MOVE INTO THE REGION BEHIND THE DEPARTING UPPER TROF AND PROVIDE DRY WEATHER AND MODERATING TEMPS TO END THE WORK WEEK. THE MAIN MEDIUM RANGE FCST ISSUE IS THE AMPLITUDE OF THE NRN STREAM FLOW OVR ERN CANADA MID-LATE PD. 10/12Z MODEL AND ENSEMBLE SOLNS ARE SHOWING A MODERATE SPREAD THAT MAKES THIS DETERMINATION UNCERTAIN AND RATHER PROBLEMATIC...WITH THE POTENTIAL FOR BIG BUSTS PARTICULARLY IN THE TEMP DEPT. THE GFS IS HOLDING ONTO LOWER HGTS OVER SERN CANADA/NERN CONUS WITH SOME TRENDING IN THE GEFS MEAN AS WELL. THE 12Z ECMWF HAS MADE A PARTIAL ADJUSTMENT IN THIS DIRECTION BUT IS STILL NOT NEARLY AS EXTREME AS THE GFS IN SWD ADVANCEMENT OF THE SFC FRONT. THE CMC IS NOT FAR FROM THE ECMWF WHILE THE UKMET REMAINS SLOWER. THE CORE OF TRAILING ENERGY REACHING THE PLAINS LATE IN THE FCST HAS ADJUSTED FASTER IN THE 12Z GFS/ECMWF LEADING TO SOMEWHAT BETTER CLUSTERING SFC/ALOFT. OVERALL THE 12Z GFS PROVIDES A MARKED IMPROVEMENT UPON THE 06Z RUN MOST AREAS BY DAYS 6-7 THOUGH ITS ERN SFC FRONT MAY STILL BE TOO FAR S IN LIGHT OF THE STG MEAN RIDGE ALOFT FCST NEAR THE EAST COAST. BASED ON A CONSENSUS OF THE OPERATIONAL GFS/ECMWF/CMC AND THEIR ENSEMBLE MEANS THE REGION SHOULD BE LOCATED WITHIN A CONFLUENCE ZONE...ON THE NRN SIDE OF THE THE STG SERN U.S./WRN ATLC RIDGE AND ON THE SRN FRINGE OF A NRN STREAM TROF EXTENDING SWD FM HUDSON BAY. THIS WILL LEAVE THE AREA VULNERABLE TO DECAYING CONVECTIVE ELEMENTS DRIFTING EWD FM THE MIDWEST AROUND THE PERIPHERY OF THE UPPER RIDGE/RING-OF-FIRE PATTERN. HPC PROGS SHOW AN E-W FNTL BNDRY AND TIGHT BAROCLINIC ZONE SINKING SWD OVR THE NRN MID-ATLC INTO EARLY NEXT WEEK...WHICH WOULD ACT AS A CONDUIT FOR RAIN AND ISOLD TSTMS. DESPITE THE UNCERTAINTY/LOW CONFIDENCE IN THE DETAILS EARLY NEXT WEEK...THE MODELS ARE MORE AGREEABLE IN BREAKING DOWN THE RIDGE BY THE MIDDLE OF NEXT WEEK ALLOWING THE WRN TROUGH TO PROGRESS EWD FM THE CENTRAL STATES INTO THE ERN CONUS. EXPECT TEMPS TO AVG WITHIN A FEW DEGS OF CLIMO ON THURS AND FRI...FOLLOWED BY A STRONG WARMING TREND INTO THE WEEKEND AND EARLY NEXT WEEK WITH TEMPS SURGING ABOVE/WELL ABOVE NORMAL. AS NOTED EARLIER.. THE EC/CMC MODELS ARE MORE BULLISH ON THE WARM-UP THAN THE GFS WHICH KEEPS HEIGHTS SOMEWHAT SUPPRESSED COMPARED TO THE OTHER GLOBAL GUIDANCE. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... NOT MANY CHANGES EXPECTED WITH THE 15Z TAFS. WIDESPREAD MVFR TO OCNL IFR CONTINUING IN SNOW SHOWERS ACROSS THE NRN AND WESTERN MTNS OF PENN /TAF SITES KBFD AND KJST/. MAINLY VFR...WITH BRIEF MVFR CIGS AND VSBYS IN -SHRASN. NW WINDS WILL AVERAGE 10-15KTS WITH SOME OCNL GUSTS OVER 20KTS THIS AFTERNOON AS VERTICAL MIXING TAPS SOME OF THE STRONGER WINDS A FEW TO SVRL KFT AGL. THE WINDS WILL SHIFT MORE TO THE NORTH LATE TODAY AND TONIGHT. EXPECT CONDITIONS TO IMPROVE LATER IN THE WEEK...AS THE LARGE UPPER LVL LOW MOVES EAST OF PA. OUTLOOK... THU-SAT...MAINLY VFR. SUN...INCREASING CLOUDS WITH A CHC FOR SHOWERS /MAINLY ACROSS THE NORTH/ AS A SLOW MOVING FRONT PRESSES SOUTH TWD THE REGION. && .FIRE WEATHER... THE DRY FINE FUELS CONTINUE WITHOUT ANY SIGNIFICANT WETTING TODAY...SINCE PRECIP WILL BE VERY LIGHT. HOWEVER...THE WINDS WILL BE JUST A LITTLE LIGHTER TODAY THAN THE PAST FEW DAYS...AND THE HUMIDITY WILL STAY WELL ABOVE 30 PCT. THIS IS MAINLY DUE TO THE ABNORMALLY COOL TEMPS...BUT THE DEWPOINTS WILL NOT BE LESS THAN 20F EITHER. WHILE FIRE DANGER MAY BE SLIGHTLY ELEVATED TODAY...WE CLEARLY DO NOT MEET THE RED FLAG CRITERIA FOR HUMIDITY. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...LAMBERT/MARTIN FIRE WEATHER...LAMBERT
Hazardous weather outlook, Apr 11, 9:44 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 944 AM EDT WED APR 11 2012 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-121345- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 944 AM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-121345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 944 AM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD NORTHWEST FLOW WILL CONTINUE FOR THE NEXT FEW DAYS. TEMPERATURES LATE TONIGHT AND EARLY THURSDAY WILL ONCE AGAIN DIP INTO THE UPPER 20S FOR AN OVERNIGHT LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:45 AM EDT | Freeze Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more | 10 hr |
| Apr 11, 2:21 PM EDT | Freeze Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more | 13 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.